MAUDE Adverse Event Report: EXACTECH, INC. LOGIC TIBIA IMPLANT PSC INSERT, SZ 2.5, 15MM; KNEE FEMORAL COMPONENTS

EXACTECH, INC. LOGIC TIBIA IMPLANT PSC INSERT, SZ 2.5, 15MM; KNEE FEMORAL COMPONENTS
Model Number LOGIC TIBIA IMPLANT PSC INSERT, SZ 2.5, 15MM
Medical Device Problem Codes Material Fragmentation (1261); Unstable (1667); Naturally Worn (2988); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Abdominal Pain (1685); Failure of Implant (1924); Pain (1994); Synovitis (2094); Joint Laxity (4526); Swelling/ Edema (4577)
Date of Event 03/21/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending evaluation.
 
Event or Problem Description
As reported by the legal brief, on (b)(6) 2020, patient underwent a tka on her right knee and was implanted with an optetrak tka system.Patient's optetrak tka system subsequently failed in (b)(6) 2022-less than two (2) years after it was initially implanted.As a result, patient required an additional surgery to remove and replace it with another joint replacement system.Because patient required an additional revision surgery, patient has suffered significant and continuing personal injuries, is limited in her activities of daily living, requires additional physical therapy, and has incurred substantial medical bills and expenses.As a direct, proximate and result, patient has suffered and continues to suffer significant, permanent, and continuing personal injuries, as described herein.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections d1, d4, d10, g3, g4, g6, h2, h3, h4, h6 and h9 have been updated accordingly.Section d10: concomitant medical products truliant ps cem fem ps cem right sz 2.5 (cat# 02-020-11-0325 / serial# (b)(6)).Truliant tib fit tray cem sz 2.5f / 2.5t (cat# 02-022-45-2525 / serial# (b)(6)).Three peg patella 35mm (cat# 200-02-35 / serial# (b)(6)).(h3) as reported by the legal brief, on (b)(6), 2020, patient underwent a tka on her right knee and was implanted with an optetrak tka system.Patient's optetrak tka system subsequently failed in (b)(6) 2022-less than two (2) years after it was initially implanted.As a result, patient required an additional surgery to remove and replace it with another joint replacement system because patient required an additional revision surgery.No additional information available.Based on review of all available information, there is no evidence to suggest that the reported event is related to any design issues.The cause of the subsequent revision cannot be conclusively determined; however, it is most likely related to the patient¿s underlying condition.These devices are used for treatment not diagnosis.
 
Event or Problem Description
It was reported via legal documentation approximately 22 months after a right total knee replacement, the patient underwent a right knee revision surgery to address prosthesis wear, pain, swelling and instability.A revision operative report was provided.Post operative diagnosis noted failed right total knee replacement secondary to polyethylene wear.Intraoperatively, the surgeon observed synovitis and large fragments of polyethylene throughout the knee joint and was significantly worn both on the post and in the medial tibial plateau.It was noted that aspiration of the knee revealed non-infected synovial fluid.The revision procedure was tibial component with a polyethylene exchange.No surgical or medical interventions were reported.No additional information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.Additional information fields: a2, a3, b5, d10, g, g2, h6 investigation codes.Corrected fields: b1, b3, d6a, d6b, h3, h6 clinical codes, health impact code, medical device problem codes and component codes.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear or due to inclusion of the polyethylene in the packaging recall.Additionally, a contributing factor to the reported wear may have been the result of being packaged in a non-conforming vacuum bag for more than five years.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
LOGIC TIBIA IMPLANT PSC INSERT, SZ 2.5, 15MM
Common Device Name
KNEE FEMORAL COMPONENTS
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key14645221
Report Number1038671-2022-00658
Device Sequence Number17536505
Product Code JWH
UDI-Device Identifier10885862173546
UDI-Public10885862173546
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K110547
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/29/2020
Device Model NumberLOGIC TIBIA IMPLANT PSC INSERT, SZ 2.5, 15MM
Device Catalogue Number02-012-44-2515
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/23/2022
Supplement Date Received by Manufacturer08/24/2022
12/27/2023
03/21/2025
Initial Report FDA Received Date06/09/2022
Supplement Report FDA Received Date09/24/2022
02/18/2025
03/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/01/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0021-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.; UNK.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age65 YR
Patient SexFemale